Posted by bleauberry on July 27, 2012, at 5:03:10
In reply to Tramadol withdrawal - HELP!, posted by underthesky on July 25, 2012, at 15:11:54
Tramadol is one of the hardest to withdraw from, probably because the withdrawal involves three different chemistries....serotonin, norepinephrine, opioids, and actually some dopamine too. Four.
An antidepressant might help but I think it would have to be a true balanced SNRI approach, to sort of simulate tramadol. That would help with the serotonin/norepinephrine side of things. The opioid part of it is the hardest. To get that effect one could consider Savella (very low dose), zoloft + nortriptyline, prozac + nortriptyline. The prozac would probably be better due to its long half life, and has been helpful to withdraw from effexor, which is sort of similar to tramadol.
No matter what, it is still going to hurt. Reducicng the amount of hurt makes sense to me, but it can't be avoided completely.
The tramadol withdrawal depression is really bad, I know. But it is also....fake....it isn't real....drug induced....and is short lived....several days to maybe a week or so. Some people just go through the darkest hell for a few days and then it is behind them. I guess if you go into knowing that is expected and you know what is happening, it could be done but not easy.
My doc told me it would take 6 weeks to become addicted. Wrong. It only took 3 days. Even after just 3 days, withdrawals were really bad for about 2 days, and then cleared up rapidly like a thunderstorm blown by.
Hang in there. Another thing to try is smaller steps. That is, instead of going from 100mg to 75mg, go from 100mg to 95mg for 4 days, then 90mg for 4 days, or something similar. No hurry. No calendar. No schedule. Small pieces of the pill can be removed to get approximate doses. They don't have to be exact. The point is to keep decreasing the dose but each step down should be really tiny. The only way to do that is custom dosing.